Alert archive / Missouri / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 7, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2001, 8:31 AM CDT for Clay County, Platte County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 3, 2001, 8:31 AM CDT (13:31 UTC)
- Expired
- Apr 3, 2001, 9:15 AM CDT
- In force
- 44 min
- Issued by
- NWS Kansas City, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Clay County, MO, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 42 km from the middle of the area, began a volume at 13:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:40 AM CDT | Hail 0.75 | Blue Spgs, MO | |
| Apr 3, 9:05 AM CDT | Hail 0.88 | Independence, MO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 8:00 AM CDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 1.5 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 449 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 350 m²/s²
- 0-3 km storm-relative helicity
- 443 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KEAX 031331
SVRMCI
MOC037-047-095-165-031415-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
831 AM CDT TUE APR 3 2001
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CASS COUNTY IN WEST CENTRAL MISSOURI
THIS INCLUDES THE CITIES OF...BELTON...GARDEN CITY...
HARRISONVILLE...PECULIAR...PLEASANT HILL...RAYMORE
CLAY COUNTY IN WEST CENTRAL MISSOURI
THIS INCLUDES THE CITIES OF...EXCELSIOR SPRINGS...CLAYCOMO...
GLADSTONE...KEARNEY...LIBERTY...NORTH KANSAS CITY...PLEASANT
VALLEY...SMITHVILLE
JACKSON COUNTY IN WEST CENTRAL MISSOURI
THIS INCLUDES THE CITIES OF...BLUE SPRINGS...GRAIN VALLEY...
GRANDVIEW...GREENWOOD...INDEPENDENCE...KANSAS CITY...LAKE
LOTAWANA...LEE'S SUMMIT...RAYTOWN...SUGAR CREEK
PLATTE COUNTY IN WEST CENTRAL MISSOURI
THIS INCLUDES THE CITIES OF...PLATTE CITY...RIVERSIDE...WEATHERBY
LAKE
* UNTIL 915 AM CDT
* AT 831 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM NEAR FARLEY TO KANSAS CITY KS TO
OVERLAND PARK TO RAYMORE MOVING NORTHEAST AT 35 MPH. THESE STORMS
HAVE A HISTORY OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
RAYTOWN AT 835 AM CDT
LAKE TAPAWINGO AT 845 AM CDT
BLUE SPRINGS AT 850 AM CDT
GRAIN VALLEY AT 855 AM CDT
KANSAS CITY MO AT 840 AM CDT
HARRISONVILLE AT 845 AM
PLEASANT HILL AT 850 AM CDT
THIS SEVERE THUNDERSTORM WILL LIKELY PRODUCE HAIL UP TO 1 INCH IN
DIAMETER...AND WINDS IN EXCESS OF 60 MPH. FOR YOUR SAFETY...MOVE
INDOORS AND STAY AWAY FROM WmINDOWS. REMEMBER...LIGHTNING IS A THREAT
FROM ALL THUNDERSTORMS. HEAVY RAINS CAN CAUSE LOCALIZED FLOODING OF
LOW LYING AREAS.
LAT...LON 3949 9495 3910 9460 3854 9461 3854 9412
3942 9426What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:15 AM CDT, 4 hours 16 minutes earlier.
Area forecast discussion, Apr 3, 4:15 AM CDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 415 AM CDT TUE APR 3 2001 PCPN CHCS AND TEMPS WILL BE A CHALLENGE THRU SAT. CWA WILL RMN ON N SIDE OF SFC WRMFNT TDY AND MOST OF TMRW. UPR FLOW PROGD TO BACK ACRS OVR CNTRL US NEXT 48 HRS AND ALLOW FOR UPR RDG TO FORM OVR CWA. ILL DEFINED WK SHORTWVS EXPCD TO MOV THRU SWLY UPR FLOW. TIMING WILL BE DFCLT AT BEST. MODEL POPS REFLECT THIS WITH CHC POPS THRU THU. WILL NOT DEVIATE MUCH FM CURRENT FCST OF MID RANGE CHC POPS. WRMFNT CURRENTLY EXTDS FM SFC LOW OVR SE CRNR CO EWD ALG KS/OK BDR AND INTO SW MO. CNVTN HAS DCRSD QUITE A BIT DURG THE PAST CPL OF HRS. HWVR...H8 BNDRY OVR SRN CWA AND ISENTROPIC LIFT ON 300K SFC WILL PROVIDE THE FUEL TO MAINTAIN LIFT/MRGNL INSTBY AS VORT LOBE APCHS FM WRN KS. MORE STBL AMS OVR NRN MO WILL LIMIT TSTM DVLPMT SO HV PULLED THEM FM THE FCST. NEB/N CNTRL KS CNVTN TIED TO SHRTWV ROLLING EWD THRU WRN SD/NEB. STLT TREND SHOWS CLD TOPS WRMG OVR NEB BUT NEW CELLS POPPING UP OVR N CNTRL KS. MODELS WKN THIS ACTVTY AS IT MOVS INTO NW MO THIS MRNG. MODELS ALSO SUG SOME BINOVC COULD FORM OVR SWRN CWA LT MRNG/ERY AFTN. THIS WOULD ALLOW AMS TO DSTBLZ AND SET THE STAGE FOR PSBL LT AFTN/ERY EVE STG TSTM DVLPMT IN RGN OF BTR LLVL MSTR CNVGNC. WOULD NOT BE SURPRISED IF ELEVATED ISOLD SVR STORMS FORM OVR THIS AREA. FAVOR COOLER MAV TEMPS IN THE NE...OTRW WILL TREND TWDS MOS GUID. WED SHUD BE A BIT WRMR OVR SWRN CWA AS WRMFNT BGNS TO BULGE NWD THRU KS. LTLCG IN TEMPS ACRS NE CNTYS BUT MAX TEMPS COULD BUST IN SWRN CWA IF WRMFNT DOESNT MOV THRU AS CURRENTLY FCST. THINK WED EVE HAS BTR CHC FOR MORE ACTV...READ PSBL SVR...TSTMS ALG/N OF WRMFNT. CWA SHUD BE IN WRM SECTOR ON THU/FRI SO HV WMRD TEMPS ACCORDINGLY INTO THE 70S. IF AVN IS CORRECT...FRI COULD BE VERY ACTV SVR WX DAY FOR AT LEAST WRN CWA. POTENT STORM SYS PROGD TO EJECT NE THRU CNTRL PLAINS WITH SGFNT UgPR LVL DYNAMCIS. MSTR/INSTBY WILL ALREADY BE IN PLACE SO ALL 3 KEY INGREDIANTS WILL BE PRESENT FOR PTNL SVR WX OUTBREAK. .EAX...NONE. JULY
In the hours before
Special weather statement, Apr 3, 6:00 AM CDT, 2 hours 31 minutes before
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 600 AM CDT TUE APR 3 2001 FORECAST: WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. THE THUNDERSTORMS SHOULD BE MORE NUMBEROUS TNOIGHT. THE STORMS MAY APPROACH SEVERE LEVELS SOUTH OF A MOUND CITY KANSAS TO BUTLER TO CLINTON MISSOURI LINE THIS AFTERNOON AND TONIGHT WITH THE PRIMARY THREAT BEING HAIL UP TO ONE-HALF INCH IN DIAMETER. DISCUSSION: A WARM FRONT ALONG THE MISSOURI-ARKANSAS BORDER WILL MOVE LITTLE THROUGH TONIGHT AS WARM AND INCREASINGLY MOIST AIR OVERRIDES THE FRONT. THIS WILL LEAD TO WIDELY SCATTERED THUNDERSTORM DEVELOPMENT THROUGH TONIGHT. OUTLOOK: THUNDERSTORM CHANCES WILL CONTINUE THROUGH THE MIDDLE OF THE WEEK AS THE WARM FRONT REMAINS IN THE VICINITY. SOME OF THE STORMS MAY PRODUCE LARGE HAIL TUESDAY AND WEDNESDAY. THE POTENTIAL ALSO EXISTS FOR STRONG THUNDERSTORMS TOWARDS THE WEEKEND. LATER OUTLOOKS WILL CONTAIN ADDITIONAL INFORMATION. JULY FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT HTTP://WWW.CRH.NOAA.GMOV/EAX
Local storm report, Apr 3, 8:23 AM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
822 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0713 AM OLATHE KS 1 INCH HAIL
04/03/01 JOHNSON 127TH AND MURLEIN .
REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 3, 8:30 AM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
828 AM CST TUE APR 03 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0720 AM LENEXA KS .88 INCH HAIL
04/03/01 JOHNSON AT 119TH AND PFLUMM.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.
0725 AM RAYMORE MO .75 INCH HAIL
04/03/01 CASS REPORTED BY COOPERATIVE
OBSERVER.The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 6:57 AM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 63 min |
| Apr 3, 8:31 AM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson | 44 min |
| Apr 3, 9:33 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 42 min |
| Apr 3, 9:48 AM CDT | Flash Flood Warning | EAX | Jackson | 4 hr |
| Apr 3, 10:18 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 57 min |
| Apr 3, 10:30 AM CDT | Severe Thunderstorm Warning | EAX | Johnson | 45 min |
| Apr 3, 11:06 AM CDT | Severe Thunderstorm Warning | EAX | Henry | 39 min |
| Apr 3, 11:12 AM CDT | Severe Thunderstorm Warning | EAX | Pettis | 63 min |
| Apr 3, 11:19 AM CDT | Flash Flood Warning | EAX | Pettis | 3 hr |
| Apr 3, 5:39 PM CDT | Flash Flood Warning | EAX | Johnson | 4 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.